Alert archive / New York / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Albany, NY

July 27, 2007Fulton County, New York

NWS Albany, NY issued this flash flood warning at Jul 27, 2007, 4:25 PM EDT for Fulton County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 27, 2007, 4:25 PM EDT (20:25 UTC)
Expired
Jul 27, 2007, 7:30 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Whole counties

County Fulton County, NY

The radar

The Albany radar (KENX), 66 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:00 PM EDTFLASH FLOODMayfield, NYCOUNTY ROAD 146 CLOSED DUE TO STANDING WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1036 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 272029
FFWALY
NYC035-272330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FULTON COUNTY IN EASTERN NEW YORK...

* UNTIL 730 PM EDT.

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SEVERAL     
  ADDITIONAL CLUSTERS OF THUNDERSTORMS CONTAINING VERY HEAVY         
  RAINFALL...WHICH WILL CREATE FLASH FLOODING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHAMPTON
  BEACH PUBLIC CAMPGROUND...NORTHVILLE...MAYFIELD AND CRANBERRY      
  CREEK.

IN PARTICULAR...AREAS ADJACENT TO JACKSON CREEK...ALONG WITH 
MAYFIELD...DENNIES HOLLOW...CRANBERRY CREEK...EXTENDING TO 
NORTHVILLE WILL BE MOST VULNERABLE AREAS TO EXPERIENCE FLASH 
FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4298 7443 4299 7410 4325 7414 4324 7422
      4321 7427 4324 7433 4323 7442

$$

KL
2 follow-up statements
000 
WGUS71 KALY 272234
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
634 PM EDT FRI JUL 27 2007

NYC035-272330-
FULTON NY-
634 PM EDT FRI JUL 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
EASTERN FULTON COUNTY...

AT 627 PM EDT...SHOWERS AND THUNDERSTORMS CONTAINING LOCALLY 
HEAVY...AND PRODUCING FLASH FLOODING HAS BEEN REPORTED OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO 
MAYFIELD...NORTHAMPTON BEACH PUBLIC CAMPGROUND AND NORTHVILLE.

LAW ENFORCEMENT HAS REPORTED ROAD CLOSURES DUE TO STANDING WATER IN 
THE MAYFIELD AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL AFFECT 
THE WARNING AREA THROUGH 730 PM...WHICH MAY PRODUCE RAINFALL AMOUNTS 
OF UP TO ONE INCH WITHIN THE WARNING AREA. THESE ADDITIONAL RAINFALL 
AMOUNTS...AND RUNOFF WILL LIKELY ALLOW FOR THE THREAT OF FLASH 
FLOODING TO PERSIST THROUGH AT LEAST 730 PM.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR EASTERN NEW YORK.

LAT...LON 4298 7443 4299 7410 4325 7414 4324 7422
      4321 7427 4324 7433 4323 7442

$$

KL
000 
WGUS71 KALY 272327
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
722 PM EDT FRI JUL 27 2007

NYC035-280000-
FULTON NY-
722 PM EDT FRI JUL 27 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM EDT FOR EASTERN
FULTON COUNTY...

LOCAL LAW ENFORCEMENT HAS REPORTED THAT MAIN STREET IN MAYFIELD IS 
OPEN TO TRAFFIC...AND STANDING WATER ON OTHER LOCAL ROADWAYS HAS 
BEEN CLEARED.  SOME ADDITIONAL LIGHTER SHOWERS WILL AFFECT THE AREA 
THROUGH THIS EVENING.  ADDITIONAL RUN OFF OF THE RAINFALL MAY RESULT 
IN MINOR PONDING OF WATER ON ROADWAYS THROUGH 10 PM...SO MOTORISTS 
SHOULD USE CAUTION AND ALLOW EXTRA TIME TO REACH DESTINATIONS.

LAT...LON 4298 7443 4299 7410 4325 7414 4324 7422
      4321 7427 4324 7433 4323 7442

$$

NAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:52 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 27, 3:52 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
352 PM EDT FRI JUL 27 2007

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL SLOWLY MOVE EAST FROM THE OHIO
VALLEY TONIGHT AND TOMORROW. A COLD FRONT...OVER THE GREAT LAKES
REGION...WILL ALSO HEAD IN OUR DIRECTION AT A SNAILS PACE. BOTH
THESE WEATHER DISTURBANCES WILL INCREASE THE THREAT OF SHOWERS AND
THUNDERSTORMS AS WE HEAD INTO THE WEEKEND AND BEGINNING OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH 555 IS IN EFFECT UNTIL 8 PM. MESOSCALE
ANALYSES SHOW AXIS OF SURFACE CONVERGENCE IN THE WIND FIELD OVER
CENTRAL NY INTO THE ADIRONDACKS. QUITE A BIT OF INSTABILITY STILL
PRESENT ACROSS THE REGION..BUT BASED ON TRENDS...LOOKS LIKE THE
CURRENT AXIS OF CONVERGENCE WILL BE MOST ACTIVE INTO THIS EVENING.
CONVECTION SHOULD DIMINISH THROUGH THE OVERNIGHT HOURS...BUT BE
SLIGHT MORE ENHANCED IN THE CATSKILLS AND ADIRONDACKS...IN AREAS
OF TERRAIN WHERE LIKELY THIS EVENING DIMINISHES TO CHANCE. STILL
SOME ISOLATED SEVERE WEATHER POSSIBLE INTO EARLY THIS
EVENING...BUT SOME LOCALLY ENHANCED RAINFALL MAY PRODUCE STANDING
WATER IN LOW LYING AREAS. TEMPERATURES GENERALLY IN THE 60S TO
NEAR 70 TONIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
TOMORROW...UPPER LOW TRACKS ACROSS OUR REGION...WITH MORE ENHANCED
CONVECTION...AND HIGH CHANCES TO LIKELY THUNDERSTORMS. NOT MUCH
SHEAR...BUT WITH CONTINUED COOLING ALOFT...BROAD LOW LEVEL
CONVERGENCE AND LOW LEVEL MOISTURE IN PLACE...HEAVY RAIN...AND
LOCALLY GUSTY WINDS AND HAIL IN SOME THUNDERSTORMS. TEMPERATURES A
DEGREE OR TWO COOLER THAN TODAY WITH A BIT MORE CLOUD COVER.
SHOWERS AND STORMS LINGER INTO THE EVENING...THEN UPPER LOW
EXITS...AND COVERAGE OF SHOWERS AND STORMS BECOMES ISOLATED TO
SCATTERED SATURDAY NIGHT AND SUNDAY. TEMPERATURES SUNDAY STILL IN
THE LOWER TO MID 80S...BUT AGAIN...THE BROAD LOW LEVEL
CONVERGENCE REMAINS OVER THE REGION AS THE LOW LEVEL BOUNDARY
DOES NOT CLEANLY PUSH SOUTH AND EAST OF THE REGION...SO ISOLATED
TO SCATTERED SHOWERS AND STORMS AGAIN SUNDAY.

ANOTHER UPPER IMPULSE EMBEDDED WITHIN THE FLOW AROUND THE
PERIPHERY OF THE NORTHERN STREAM MEAN UPPER TROUGH TRACKS INTO THE
CATSKILLS...BERKSHIRES AND NW CT SUNDAY NIGHT AND MONDAY...FOR
MORE ENHANCED SHOWER AND THUNDERSTORM ACTIVITY IN ALL AREAS. ONCE
AGAIN...VERY LITTLE SHEAR...BUT UPPER DYNAMICS AND PROXIMITY TO
BROAD LOW LEVEL CONVERGENCE AXIS SUGGESTS LOCALLY HEAVY RAIN. LOWS
SUNDAY NIGHT IN THE 60S TO NEAR 70 AND HIGHS MONDAY AROUND 80 TO
MID 80S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MEAN UPPER TROUGH AXIS SHIFTS EAST OF THE REGION BY THE
TUESDAY/WEDNESDAY TIME FRAME...BUT SOME DIVERGENCE SEEN IN LONG
RANGE GUIDANCE AS TO THE DEVELOPMENT OF ANOTHER UPPER LOW ALONG
THE MID ATLANTIC COAST. VERY FEW CHANGES TO EXTENDED WITH ISOLATED
SHOWER AND STORM ACTIVITY INTO THE EXTENDED...AND BETTER CHANCES
TOWARD THE END OF THE WEEK WITH A POTENTIAL APPROACH OF A COLD
FRONT. TEMPERATURES GENERALLY IN THE 80S THROUGH THE WEEK.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
LOCALIZED MVFR/IFR CONDITIONS POSSIBLE WITHIN ANY SHOWERS/TSTMS THIS
AFTERNOON/EVENING...OTHERWISE EXPECT VFR CONDITIONS THROUGH 02Z/SAT.
THEN...AREAS OF MVFR/IFR WILL DEVELOP...ESPECIALLY IN ANY AREAS THAT
RECEIVE ANTECEDENT RAINFALL. EXPECT AREAS OF MVFR/IFR TO GRADUALLY
BECOME VFR BETWEEN 12Z-15Z/SAT...BUT ADDITIONAL AREAS OF MVFR/IFR
WILL BECOME LIKELY AFTER 15Z/SAT AS NUMEROUS SHOWERS/TSTMS REDEVELOP
SAT.

AS FOR SHOWER/TSTM POTENTIAL...EXPECT ACTIVITY TO REMAIN SCATTERED
ACROSS THE TERMINALS THROUGH AT LEAST 20Z...WITH HIGHEST CHANCE
UNTIL 20Z AT KGFL. THEN...EXPECT SCATTERED TSTMS TO AFFECT THE
TERMINALS THROUGH AT LEAST 02Z/SAT. AGAIN...BEST POTENTIAL WILL BE
TERMINALS TO THE N/W...SUCH AS KGFL/KALB. ADDITIONAL SHOWERS/TSTMS
MAY AFFECT THE REGION OVERNIGHT INTO EARLY SAT AM...AS UPPER LEVEL
TROUGH APPROACHES FROM W. AT THIS TIME...SOME UNCERTAINTY REMAINS
INTO HOW MUCH ACTIVITY WILL AFFECT TERMINALS LATER TONIGHT...AND
THUS...HAVE KEPT OUT MENTION AT THIS TIME. ADDITIONAL SHOWERS/TSTMS
SHOULD REDEVELOP ONCE AGAIN AFTER 15Z/SAT.

WINDS SHOULD REMAIN LIGHT...FROM A 160-190 DIRECTION...LESS THAN 10
KT THROUGH 18Z/SAT. HOWEVER...MUCH STRONGER WIND GUSTS WILL BE
POSSIBLE IN AND NEAR ANY TSTMS THROUGHOUT THE TAF PERIOD.

OUTLOOK...
SUN THROUGH TUE...VFR-MVFR...NUMEROUS SHOWERS AND THUNDERSTORMS.
WED...VFR.

&&

.FIRE WEATHER...
AN UPPER LEVEL TROUGH WILL APPROACH OUR REGION FROM THE EASTERN
GREAT LAKES TODAY BRINGING INCREASINGLY MORE HUMID AIR WITH A CHANCE
OF SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL DROP SOUTHEAST FROM
CANADA INTO OUR REGION OVER THE WEEKEND AND BECOME NEARLY
STATIONARY...PROVIDING A FOCUS FOR NUMEROUS SHOWERS AND
THUNDERSTORMS SATURDAY INTO SUNDAY...SOME OF WHICH COULD CONTAIN
TORRENTIAL DOWNPOURS. RELATIVE HUMIDITY VALUES OF 45 TO 65 PERCENT
THIS AFTERNOON WILL RECOVER INTO THE 90 TO 100 PERCENT TONIGHT...AND
ONLY FALL INTO THE 55 TO 85 PERCENT RANGE SATURDAY AFTERNOON. SOUTH
WINDS 5 TO 10 MPH TODAY WILL BECOME LIGHT AND VARIABLE TONIGHT AND
LIGHT SOUTH TO SOUTHWEST WINDS ON SATURDAY.

&&

.HYDROLOGY...
SCATTERED SHOWERS/TSTMS ARE EXPECTED THIS AFTERNOON/EVENING...WITH A
MORE AREAL COVERAGE THAN THURSDAY. WESTERN AREAS...FROM THE EASTERN
CATSKILLS EXTENDING INTO THE WESTERN MOHAWK VALLEY AND ADIRONDACKS
WILL BE MOST SUSCEPTIBLE ONCE AGAIN...WITH AREAL RAINFALL AMOUNTS OF
0.10-0.25...ALONG WITH EMBEDDED POINT RAINFALL AMOUNTS OF 0.50-1.0
POSSIBLE IN ANY SLOWER MOVING TSTMS.

A FRONTAL BOUNDARY WILL SLOWLY MOVE INTO THE REGION SATURDAY AND
BECOME NEARLY STATIONARY ACROSS THE AREA SUNDAY. THE BOUNDARY WILL
BE THE FOCUS FOR WIDESPREAD SHOWERS AND THUNDERSTORMS. WINDS WILL BE
RATHER LIGHT UP THROUGH 500 MB...THUS STORMS WILL BE SLOW MOVERS AND
ALSO MAY BACKBUILD. PRECIPITABLE WATER LEVELS WILL INCREASE TO CLOSE
TO 2 INCHES OVER THE WEEKEND...WITH K INDEX VALUES UP TO AROUND
35...SUGGESTING THE POSSIBILITY FOR TORRENTIAL DOWNPOURS. THE
PRIMARY THREAT IS FOR URBAN/SMALL STREAM FLOODING...AND PERHAPS
ISOLATED FLASH FLOODING...ESPECIALLY WHERE STORMS TRAIN OVER THE
WEEKEND. HOWEVER...ASSUMING AREAL RAINFALL AMOUNTS REMAIN UNDER 1-3
INCHES...THEN RIVERS SHOULD EXHIBIT WITHIN BANK RISES SLIGHTLY IN
EXCESS OF ONE HALF BANKFULL. SHOULD A MORE WIDESPREAD...HEAVY RAIN
OCCUR...THEN MORE SIGNIFICANT RISES ARE POSSIBLE ON THESE LARGE STEM
RIVERS. WHILE PINPOINTING THE GREATEST THREAT AREA IS DIFFICULT...IT
STILL APPEARS AT THIS TIME THAT THE CATSKILLS EAST TO WESTERN NEW
ENGLAND WILL HAVE THE BEST CHANCE OF RECEIVING SIGNIFICANT RAINFALL
WITH OROGRAPHIC ENHANCEMENT LIKELY. RAINFALL RATES OF 1-3+ INCHES
PER HOUR ARE POSSIBLE WITHIN THUNDERSTORMS

ADDITIONAL RAINFALL MAY OCCUR MONDAY INTO TUESDAY...AS A WAVE OF LOW
PRESSURE DEVELOPS ALONG THE NEARLY STATIONARY BOUNDARY. WIDESPREAD
HEAVY RAINFALL IS POSSIBLE WITH THIS SYSTEM. THE COMPUTER MODELS
HOWEVER HAVE HAD A HARD TIME PINPOINTING THE LOCATION OF HEAVIEST
RAINFALL.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...NAS
AVIATION...LIPTON
FIRE WEATHER...LIPTON
HYDROLOGY...LIPTON
Hazardous weather outlook, Jul 27, 1:03 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
103 PM EDT FRI JUL 27 2007

CTZ001-013-MAZ001-025-NYZ041-043-048>054-058>061-063>066-084-
VTZ013>015-281715-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
103 PM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS THIS
AFTERNOON...PRIMARILY IN THE AFTERNOON. THUNDERSTORMS THAT DO FORM
WILL SLOWLY MOVE FROM SOUTHWEST TO NORTHEAST AROUND 10 MPH OR
LESS. SOME STORMS MIGHT EVEN BACKBUILD. THUNDERSTORMS COULD
CONTAIN TORRENTIAL RAINFALL WITH SOME LOCALITIES POSSIBLY PICKING
UP A FEW INCHES OF RAINFALL WHICH COULD PRODUCE PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLOW MOVING COLD FRONT WILL STALL OVER OUR REGION SATURDAY
THROUGH AT LEAST MONDAY. WAVES OF LOW PRESSURE FORMING ALONG THE
FRONT WILL BE THE FOCUS FOR MORE POTENTIALLY WIDESPREAD HEAVY
RAIN IN THE FORM OF SLOW MOVING THUNDERSTORMS. RAINFALL RATES WITH
THE THUNDERSTORMS COULD REACH 1 TO 3 INCHES PER HOUR WITH THE
POSSIBILITY OF URBAN AND SMALL STREAM FLOODING...AS WELL AS
SIGNIFICANT RISES ON MAIN STEM RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-038>040-042-047-082-083-281715-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-SCHOHARIE-NORTHERN FULTON-
SOUTHEAST WARREN-
103 PM EDT FRI JUL 27 2007

...SEVERE THUNDERSTORM WATCH 555 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SOME THUNDERSTORMS COULD CONTAIN DAMAGING WINDS AND LARGE
HAIL. THUNDERSTORMS WILL SLOWLY MOVE FROM SOUTHWEST TO NORTHEAST
AROUND 10 MPH OR LESS. SOME STORMS MIGHT EVEN BACKBUILD.
TORRENTIAL RAINFALL IS POSSIBLE WITH SOME LOCALITIES POSSIBLY
PICKING UP A FEW INCHES OF RAINFALL WHICH COULD PRODUCE PONDING OF
WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLOW MOVING COLD FRONT WILL STALL OVER OUR REGION SATURDAY
THROUGH AT LEAST MONDAY. WAVES OF LOW PRESSURE FORMING ALONG THE
FRONT WILL BE THE FOCUS FOR MORE POTENTIALLY WIDESPREAD HEAVY
RAIN IN THE FORM OF SLOW MOVING THUNDERSTORMS. RAINFALL RATES WITH
THE THUNDERSTORMS COULD REACH 1 TO 3 INCHES PER HOUR WITH THE
POSSIBILITY OF URBAN AND SMALL STREAM FLOODING...AS WELL AS
SIGNIFICANT RISES ON MAIN STEM RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 2:47 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
247 PM EDT FRI JUL 27 2007

NYZ039-082-271930-
SOUTHERN FULTON NY-NORTHERN FULTON NY-
247 PM EDT FRI JUL 27 2007

...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT EASTERN FULTON
COUNTY THROUGH 330 PM...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
GLOVERSVILLE...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
CRANBERRY CREEK BY 300 PM EDT
NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 310 PM EDT
NORTHVILLE BY 315 PM EDT

KL
Special weather statement, Jul 27, 3:13 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT FRI JUL 27 2007

NYZ033-271945-
HAMILTON NY-
313 PM EDT FRI JUL 27 2007

...A STRONG THUNDERSTORM IN HAMILTON COUNTY...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND PERIOD OF HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
INDIAN LAKE...AND MOVING NORTHEAST AT 35 MPH.
Special weather statement, Jul 27, 3:32 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT FRI JUL 27 2007

NYZ041-272015-
NORTHERN SARATOGA NY-
332 PM EDT FRI JUL 27 2007

...A STRONG THUNDERSTORM IN SARATOGA COUNTY...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR EDINBURG...OR ABOUT 12 MILES NORTHEAST OF
GLOVERSVILLE...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
EDINBURG BY 350 PM EDT
DAY CENTER BY 410 PM EDT
Special weather statement, Jul 27, 3:39 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
339 PM EDT FRI JUL 27 2007

NYZ032-272030-
NORTHERN HERKIMER NY-
339 PM EDT FRI JUL 27 2007

...A STRONG THUNDERSTORM IN HERKIMER COUNTY...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 7 MILES SOUTH OF MCKEEVER...OR ABOUT 13 MILES NORTH OF
HINCKLEY...AND MOVING NORTH AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
MCKEEVER BY 345 PM EDT
NICKS LAKE CAMPGROUND BY 355 PM EDT
OLD FORGE BY 400 PM EDT
BIG MOOSE BY 415 PM EDT
Special weather statement, Jul 27, 4:21 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT FRI JUL 27 2007

NYZ032-033-272100-
HAMILTON NY-NORTHERN HERKIMER NY-
421 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORMS IN HAMILTON AND HERKIMER COUNTIES...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...HAIL UP TO ONE HALF
INCH IN DIAMETER...WIND GUSTS AROUND 45 MPH...FREQUENT
LIGHTNING...AND A PERIOD OF HEAVY RAIN. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 18 MILES NORTH OF BIG MOOSE TO 12 MILES
SOUTH OF LIMEKILN LAKE CAMPGROUND...AND MOVING NORTH AT 40 MPH.

THUNDERSTORMS WILL BE NEAR...
EIGHTH LAKE CAMPGROUND BY 440 PM EDT
GOLDEN BEACH CAMPGROUND...BROWN TRACT POND CAMPGROUND AND RAQUETTE
LAKE BY 445 PM EDT
Local storm report, Jul 27, 4:22 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
422 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             2 S NORTHVILLE          43.19N 74.17W
07/27/2007  E1.00 INCH       FULTON             NY   PARK/FOREST SRVC

            QUARTER SIZED HAIL.

&&

KGS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:00 PM EDTSevere Thunderstorm WarningALYFulton45 min

Nearby

Flash Flood Warnings in New York, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.